By Christopher Green
You may recall that I bit my tongue a while back and that I basically ruined a great night at my sisters’ house when I started to bleed. Trouble was it would not stop. For over an hour my sister was packing my mouth with a clotting agent.
Why? Because I was put on Plavix, the popular anti-coagulant prescribed for people who have clogged arteries. Remember they found blockage when they did the heart catheterization that is a required test in the transplant process.
Dr. Budev was worried about a situation occurring similar to the one I found myself in last year. You may know, from previous posts that I had a nasty combination of infections that caused bleeding in my lungs.
If I had been on Plavix at that time, there would be a good chance I would not be writing this today. I could very well have bled out because internal bleeding of the kind I was experiencing is difficult to stop under good circumstance and almost impossible when an anti-coagulator such as Plavix is in the mix.
So the best news I received on Tuesday was that I was going to be taken off Plavix. No more ugly bruises, bleeding tongues or worries about coughing too hard and rupturing a blood vessel in my lungs.
Dr. Budev is confident that my weight loss, my focus on a healthy diet, regular exercise and my drug regime of low dose aspirin, Amlodipine and Simvastatin are more than enough to combat any potential heart problems.
Learn more about these drugs here.
I do not suffer from high cholesterol or blood pressure but the effect of these drugs mitigate the need for Plavix.